MAUDE Adverse Event Report: AXONICS MODULATION TECHNOLOGIES, INC. AXONICS; NEUROSTIMULATOR

AXONICS MODULATION TECHNOLOGIES, INC. AXONICS; NEUROSTIMULATOR
Model Number 1601
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Codes Pain (1994); Therapeutic Response, Decreased (2271)
Date of Event 03/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, patient felt a "pop" in their tailbone area and reported feeling pain after the pop sensation.Prior to the trial period, the patient had never experienced that sensation.The patient was in the stage 1 trial and doing well.The pain eventually went away.On (b)(6) 2020, patient reported experiencing pain across their low back while driving home from a doctor appointment unrelated to the device.Patient was unable to correlate the pain to any occurrence.During this time, the patient reported to the clinical specialist (cs) that they were unsure when they last felt stimulation from the device, but believed it stopped around the same time as the onset of the low back pain.Patient was having difficulty connecting their patient remote to the trial stimulator (epg).Attempts were made to resolve the issue by checking all connections and restarting the patient remote and trial stimulator, but results remain the same.On (b)(6) 2020, the patient met with the cs and doctor.The doctor observed the patient's back and noted that it looked normal.The cs connected to the trial stimulator using their clinician programmer and noticed an error message had displayed stating to replace the trial stimulator.The trial stimulator was replaced as a result and the issue was able to be resolved.The patient was able to feel stimulation.
 
Additional Manufacturer Narrative
A review of the device history records found no non-conformances.
 
Event or Problem Description
See section h, number 6, event problem and evaluation codes.
 
Additional Manufacturer Narrative
The error code that displayed was due to multiple microprocessor watchdog resets.Further evaluation and testing are required to determine the root cause.
 
Event or Problem Description
See section h, number 6, event problem and evaluation codes and section h, number 10, additional manufacturer narrative.
 
Additional Manufacturer Narrative
Further analysis of the returned epg found voltage/temperature shifts that started on (b)(6) 2020.Pending further evaluation and testing to determine what may have caused the shifts.

Brand Name
AXONICS
Common Device Name
NEUROSTIMULATOR
Manufacturer (Section D)
AXONICS MODULATION TECHNOLOGIES, INC.
26 technology drive
irvine CA
MDR Report Key9936326
Report Number3002968685-2020-00029
Device Sequence Number701797
Product Code EZW
UDI-Device Identifier10810005340059
UDI-Public10810005340059
Combination Product (Y/N)N
Initial Reporter StateWA
PMA/510(K) Number
P180046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1601
Device Catalogue Number1601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
03/11/2020
03/11/2020
03/11/2020
03/11/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/07/2020
06/05/2020
07/03/2020
07/31/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1